Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 13, 2005, 5:47 PM CDT for Champaign County, Douglas County, Piatt County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- May 13, 2005, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Champaign County, IL, Douglas County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 132247 SVRILX ILC019-041-147-132330- /O.NEW.KILX.SV.W.0048.050513T2247Z-050513T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 547 PM CDT FRI MAY 13 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PIATT COUNTY IN CENTRAL ILLINOIS SOUTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 630 PM CDT * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF IVESDALE...OR ABOUT 12 MILES SOUTH OF MONTICELLO...AND WAS MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... PESOTUM TOLONO VILLA GROVE PHILO SIDNEY BROADLANDS OTHER LOCATIONS IN THE WARNING INCLUDE...LONGVIEW AND SADORUS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3998 8853 3981 8853 3988 8798 4003 8799 $$ AUTEN
3 follow-up statements
000 WWUS53 KILX 132300 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 600 PM CDT FRI MAY 13 2005 ILC019-041-147-132330- /O.CON.KILX.SV.W.0048.000000T0000Z-050513T2330Z/ DOUGLAS-PIATT-CHAMPAIGN- 600 PM CDT FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR NORTHWESTERN DOUGLAS...EASTERN PIATT AND SOUTHERN CHAMPAIGN COUNTIES... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SADORUS...OR ABOUT 10 MILES NORTHWEST OF TUSCOLA...MOVING EAST AT 45 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PESOTUM. TOLONO. VILLA GROVE. PHILO. SIDNEY. BROADLANDS. OTHER LOCATIONS AFFECTED INCLUDE...IVESDALE AND LONGVIEW. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3998 8853 3981 8853 3988 8798 4003 8799 $$ AUTEN
000 WWUS53 KILX 132319 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 619 PM CDT FRI MAY 13 2005 ILC041-147-132329- /O.CAN.KILX.SV.W.0048.000000T0000Z-050513T2330Z/ DOUGLAS-PIATT- 619 PM CDT FRI MAY 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS AND PIATT COUNTIES HAS BEEN CANCELLED... AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3999 8847 3988 8846 3989 8795 4005 8795 $$ ILC019-132330- /O.CON.KILX.SV.W.0048.000000T0000Z-050513T2330Z/ CHAMPAIGN- 619 PM CDT FRI MAY 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM CDT FOR SOUTHERN CHAMPAIGN COUNTY... AT 614 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS LOCATED NEAR PHILO...OR ABOUT 13 MILES SOUTHEAST OF CHAMPAIGN... MOVING EAST AT 45 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... PHILO. SIDNEY. BROADLANDS. HOMER. OTHER LOCATIONS AFFECTED INCLUDE...PESOTUM AND TOLONO. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3999 8847 3988 8846 3989 8795 4005 8795 $$ AUTEN
000 WWUS53 KILX 132329 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 629 PM CDT FRI MAY 13 2005 ILC019-132339- /O.EXP.KILX.SV.W.0048.000000T0000Z-050513T2330Z/ CHAMPAIGN- 629 PM CDT FRI MAY 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHAMPAIGN COUNTY EXPIRES AT 630 PM CDT... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3999 8847 3988 8846 3989 8795 4005 8795 $$ AUTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:50 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 13, 2:50 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 250 PM CDT FRI MAY 13 2005 .DISCUSSION...COVERAGE OF CONVECTION OVERNIGHT TONIGHT...AND LINGERING RAIN CHANCES ON SATURDAY THE MAIN FORECAST CHALLENGES. NAM ONCE AGAIN THE MODEL OF CHOICE...AT LEAST IN THE SHORT TERM... AS THE GFS SUFFERING FEEDBACK PROBLEMS WITH SECOND SHORTWAVE FCST TO PUSH ACRS THE MIDWEST TNT. FURTHER OUT...WILL TAKE THE LESS PROGRESSIVE...MORE AMPLIFIED LOOK OF THE ECMWF. SHORT TERM...TONIGHT THROUGH TUESDAY... LATEST SURFACE ANALYSIS INDICATING WEAK LOW PRESSURE SW OF CHICAGO WITH BNDRY EXTENDING SOUTHWARD THRU EASTERN ILLINOIS. VERY MOIST AND UNSTABLE AIR MASS AHEAD OF BNDRY THIS AFTN WITH SB CAPES IN THE 1500-2000 J/KG RANGE. SCATTERED CONVECTION CONTINUES FROM MATTOON AND SE OF EFFINGHAM...NE TO PARIS. FURTHER WEST...SFC WINDS HAVE BECOME MORE WESTERLY WITH DEW POINTS MIXING DOWN INTO THE UPPER 50S TO LOWER 60S. NEXT SHORTWAVE/SPEED MAX SEEN ON WATER VAPOR LOOP FROM ACRS EASTERN KS AND OK WITH CONVECTION ONGOING TO ITS EAST EARLY THIS AFTERNOON AND AS THAT FEATURE PUSHES INTO THE MIDWEST...EXPECT FURTHER DEVELOPMENT TO OCCUR OVER MAINLY THE SOUTHERN HALF OF THE FCST AREA OVERNIGHT WITH FAVORABLE UPPER DIFLUENCE ASSOCIATED WITH RIGHT ENTRANCE REGION OF 300 MB JET. PWAT VALUES IN THE 1.00-1.25 INCH RANGE ACROSS THE SOUTHERN HALF OF THE FCST AREA SO BEST BET FOR HEAVY RAINS WILL BE ASSOCIATED ALONG AND SOUTH OF COLD FRONT OVERNIGHT. CHANCES FOR SHOWERS WILL DECREASE DURING THE DAY IN THE FAR SOUTHEAST AS THE FRONTAL BOUNDARY SHIFTS FURTHER AWAY FROM THE STATE...WHILE FURTHER NORTH...A SECONDARY SHORTWAVE DROPS SE INTO THE LAKES BRINGING MAINLY AFTERNOON SHOWER CHANCES TO THE REMAINDER OF THE FCST AREA. SHOWER CHANCES FROM THE NRN STREAM SHORTWAVE SHOULD DIMINISH BY MIDNIGHT SUNDAY MORNING...HOWEVER...ANOTHER VERY COOL AIR MASS FOR MAY WILL BE SETTLING INTO THE REGION FOR THE REST OF THE WEEKEND WITH 850 TEMPS FCST TO DROP TO OR JUST BELOW ZERO BY SUNDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER LATE SUNDAY INTO EARLY TUESDAY WITH COOL BUT DRY CONDITIONS ACROSS CNTRL AND SE IL. LONG TERM...TUESDAY THROUGH FRIDAY... UPPER TROF ACRS THE LAKES REGION WHICH WILL BRING OUR COOL DOWN THIS WEEKEND...SHOULD BEGIN TO SLOWLY LIFT ACRS EASTERN CANADA AS RIDGING TAKES HOLD ACRS THE MIDWEST EARLY NEXT WEEK. NEXT SHORTWAVE FCST TO DROP INTO THE LAKES ON TUESDAY WITH WARM ADVECTION PATTERN PRODUCING SCT CONVECTION ACRS THE NRN PLAINS AND LAKES REGION LATE TUESDAY AND AFFECTION OUR AREA TUESDAY NIGHT THRU WEDNESDAY NIGHT. NEW MODEL RUNS SUGGEST A SLOWER MORE AMPLIFIED UPPER WAVE AND ASSOCIATED SFC SYSTEM MIDWEEK WHICH MAY KEEP THE SHOWER THREAT GOING A BIT LONGER IN PARTS OF CNTRL OR SE IL INTO THU. FOR NOW...WILL INCLUDE SLIGHT CHANCE IN GRIDS FOR THU. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && SMITH
Hazardous weather outlook, May 13, 10:30 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1030 AM CDT FRI MAY 13 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1030 AM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS FROM 3 PM THROUGH MIDNIGHT...ESPECIALLY EAST OF THE ILLINOIS RIVER. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO BE LIKELY FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 34 min |
| May 13, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 33 min |
| May 13, 6:17 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 58 min |
| May 13, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 50 min |
| May 13, 6:45 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 15 min |
| May 13, 6:52 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.